Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 452, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 22, 2003, 7:27 PM CDT for 5 counties in Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2003, 7:27 PM CDT (00:27 UTC)
- Expired
- Aug 22, 2003, 8:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Rutherford County, TN, Sumner County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 8 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2889 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 230027
SVRBNA
TNC037-149-165-187-189-230115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
727 PM CDT FRI AUG 22 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN TENNESSEE
RUTHERFORD COUNTY IN TENNESSEE
SUMNER COUNTY IN TENNESSEE
WILLIAMSON COUNTY IN TENNESSEE
WILSON COUNTY IN TENNESSEE
* UNTIL 815 PM CDT
* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 4 MILES NORTHEAST OF MILLERSVILLE
TO 11 MILES NORTHEAST OF LEBANON...MOVING SOUTHWEST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE...NEAR
OLD HICKORY AROUND 735 PM CDT
NASHVILLE AROUND 755 PM CDT
SMYRNA AROUND 800 PM CDT
WEAK, SHORT LIVED TORNADOES MAY OCCUR ALONG THE LEADING EDGE OF THIS
LINE OF SEVERE THUNDERSTORMS. HOWEVER, THE MAIN THREAT IS DAMAGING
WIND. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM
OUTSIDE WALLS AND WINDOWS.
LAT...LON 3653 8672 3630 8647 3632 8602 3579 8632
3577 8677 3599 8702
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 1:10 PM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, Aug 22, 1:10 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 110 PM CDT FRI AUG 22 2003 SURFACE BOUNDARY CONTINUES TO SLIP SOUTHWARD AND AT MID-AFTERNOON STRETCHED ACROSS SOUTHERN INDIANA/ILLINOIS. NORTH WIND AND LOWER DEWPOINTS WERE FOLLOWING THE PASSAGE OF THE FRONT. VERY LITTLE IN THE WAY OF SHOWERS/TSTMS PRECEDING THE FRONT THIS AFTERNOON. SOME CAPPING MAY BE TAKING PLACE AS SUBSIDENCE IS QUITE STRONG ALONG WITH WARM 700 MB TEMPS. AVN/NGM AGREE IN BRINGING BOUNDARY THROUGH WHILE ETA STALLS IT ACROSS THE MID STATE ON SATURDAY. WARM UPPER LEVEL ANTICYCLONE SPRAWLED ACROSS THE US CENTERED IN CENTRAL PLAINS TODAY. UPPER RIDGE BUILDS EASTWARD OVER THE WEEKEND. THIS WILL KEEP TEMPS QUITE WARM. WILL GO WITH A 30 POP ACROSS THE BOARD FOR TONIGHT AS BOUNDARY GETS CLOSER. WILL KEEP A 20 GOING OVER THE NORTH ON SATURDAY WITH A 30 POP OVER THE SOUTH. WILL KEEP SUNDAY DRY FOR NOW BUT CANT RULE OUT ISOLATED CONVECTION PRELIMINARY NUMBERS: NASHVILLE 72 90 67 92 69 321 CROSSVILLE 68 86 63 88 64 321 .BNA...NONE. BOYD 01
Hazardous weather outlook, Aug 22, 5:00 PM CDT, 2 hours 27 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-231100- HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 500 PM CDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT A PREFRONTAL SURFACE TROUGH WAS DEVELOPING IN CENTRAL KENTUCKY THIS AFTERNOON...ASSOCIATED WITH A FLARE UP OF THUNDERSTORMS. IN MIDDLE TENNESSEE...THERE IS PLENTY OF HEAT AND MOISTURE AVAILABLE FOR STORM DEVELOPMENT THIS EVENING...AS THE SYSTEM MOVES SOUTH. THUS ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED IN MIDDLE TENNESSEE... ALONG AND NORTH OF A LINE FROM SOUTH METRO NASHVILLE INTO THE CENTRAL CUMBERLAND PLATEAU. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS...AND ISOLATED STORMS COULD PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WEAK COLD FRONT WILL ENTER MIDDLE TENNESSEE SATURDAY MORNING AND MOVE SLOWLY SOUTHWARD. BY SUNDAY MORNING THE FRONT WILL BE LOCATED SOUTH OF THE REGION. THERE IS A SMALL CHANCE OF LOCALLY SEVERE THUNDERSTORMS...POSSIBLY PRODUCING DAMAGING WIND AND HAIL. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE THIS EVENING. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:21 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 39 min |
| Aug 22, 7:23 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 37 min |
| Aug 22, 7:49 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 41 min |
| Aug 22, 8:00 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Marshall, Maury, Rutherford, Williamson and 1 more | 45 min |
| Aug 22, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 50 min |
| Aug 22, 8:45 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Lawrence, Lincoln, Marshall, Maury and 1 more | 45 min |
| Aug 22, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 48 min |
| Aug 22, 9:02 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 43 min |
| Aug 22, 9:30 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lincoln | 45 min |
| Aug 22, 9:39 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.